MAUDE Adverse Event Report: ZIMMER KNEE CREATIONS, INC. SUBCHONDROPLASTY; SCP KIT

ZIMMER KNEE CREATIONS, INC. SUBCHONDROPLASTY; SCP KIT
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On (b)(6) 2020, during a subchondroplasty procedure, an accuport cannula was inserted into the medial femoral condyle and medial tibial plateau under fluoroscopic guidance.After injection of the accufill through the cannula, the cannula was left in place for 8 minutes per manufacturer specifications while the implant hardened.As the cannula was being removed from the femur, the tip broke off and was left within the condyle.It was noted that during the setting time, the surgeon moved the leg while the cannula was still inside the patient.No extravasation was noted, and the cannula tip was not intra-articular as confirmed by arthroscope.The surgeon had decided to leave the piece of cannula in the patient.The patient was noted as fine, and the surgery was completed successfully.The event was forwarded to zimmer knee creations on (b)(6) 2020 via medwatch form mrf report number 050351000-2020-01.The product was not returned for evaluation; however, a retained sample from the same lot was available for investigation, and the product was determined to be in accordance with specification.The dhr for the raw material and finished goods lot was reviewed, and no anomalies related to the complaint condition were noted.Per the scp surgical technique guide knee free hand technique, after injection, the scope also allows evaluation for and evacuation of any material that has extravasated into the joint.Note, however, that while the accuport injection cannulas are in place, take care while manipulating the knee during scoping, to avoid bending forces on the cannula that may damage the cannula or surrounding bone.This technique was reviewed with the sales representative.
 
Event or Problem Description
Broken tip of cannula remains in patient's bone.
 
Additional Manufacturer Narrative
As a part of zimmer knee creations capa ca-05425, it was identified that the incorrect part number was initially submitted.This follow up report is being submitted to correct the part number reported.
 
Event or Problem Description
Broken tip of cannula remains in patient's bone.

Brand Name
SUBCHONDROPLASTY
Common Device Name
SCP KIT
Manufacturer (Section D)
ZIMMER KNEE CREATIONS, INC.
841 springdale drive
exton PA 19341
MDR Report Key9728691
Report Number3008812173-2020-00005
Device Sequence Number3281425
Product Code OJH
UDI-Device Identifier00889024205116
UDI-Public0889024205116
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 10/16/2020
Report Date (Section F) 01/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/09/2022
Device Model NumberN/A
Device Catalogue Number414.502
Device Lot NumberKC06256
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/10/2020
Device Age5 MO
Event Location Hospital
Date Report to Manufacturer01/22/2020
Initial Date Received by Manufacturer 01/22/2020
Supplement Date Received by Manufacturer01/22/2020
Initial Report FDA Received Date02/19/2020
Supplement Report FDA Received Date10/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age58 YR
Date Report Sent to FDA01/13/2020